| Catalog Number |
CDH23P |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/30/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during the esophagus surgery surgery, after fired, noted the staples malformed.Suture was used to oversew.There was no patient consequence reported.No additional information can be provided.
Additional Manufacturer Narrative
(b)(4) date sent: 4/10/2026 d4: batch # a99082.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent: 5/5/2026 d4: batch # 782d24 investigation summary the product was returned to ethicon endo-surgery for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the cdh23p device arrived with no apparent damage.The breakaway washer was present, cut and there were no staples present.When the test battery was installed the green checkmark illuminated, indicating that the device was fired and achieved complete firing stroke.The device was reloaded with staples, a new washer was placed on the device.The device was reset and tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as no malformed staples were observed and the device was returned without detectable damage.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 782d24, and no non-conformances were identified.